We Are At The Beginning Of Change…
Sunday September 25th 2016

Archives

Tea(-4) Time with Tracy: Week of September 18th

Post Published: 18 September 2011
Author:
Category: Chronic Autoimmune Conditions, Column, T4 Time With Tracy, Teenagers with thyroid diseases, Young Adults Hashimoto's
This post currently has one response. Leave a comment

The Beginning: (Part 2)

For the first time in a long time, I felt hopeful. It was finally time to start my medication and begin my journey towards wellness. I was looking forward to the summer and the wonderful opportunities I’d be offered once I was well. While approaching the conclusion of the school year, I made a follow-up appointment with my original endocrinologist to discuss a proper dosage. The original endo I had visited put me on 75mcg of Synthroid, which I was anxiously awaiting to start taking. I was under the impression that I would feel like a brand new person after three weeks. In my eyes, the Synthroid was a magical pill that would cure my Hashimoto’s and take away all my awful symptoms. I guess I should have known better. I was told that I should begin to feel better after three weeks, and by six weeks, significantly better. I couldn’t wait until the following morning to begin my medication and get my life on track once more.

After about two and a half weeks went by, I began to notice the disappearance of my constant migraines…not to mention, my joints hadn’t been sore in days. I almost didn’t know what it was going to feel like to not have a headache for just one day. I’d say that progress what definitely made. As the days went by, I began to feel better and better, appearing to be making a miraculous recovery. But at one point, it seemed to go into a steady decline, and I felt worse than I had before starting the medication. I didn’t know where I went wrong…

I began seeing a new endocrinologist who happens to be wonderfully supportive and caring. My first instinct was to call him, which I did. I had just had blood work done, indicating that I had a TSH level of 2, proving that Synthroid was making a significant impact. I told him how my anxiety levels had skyrocketed, and of my constant mood swings. I was also in excruciating pain in my knees, which had initially gotten better. It was apparent that the accumulation of the Synthroid in my system was too much, and he insisted that I be taken off of it. He advised me that remaining off of Synthroid for two weeks was the best idea, then putting me on 25mcg. As the Synthroid wore off, my anxiety lessened, and eventually, I began to feel my original symptoms. I was put on 25mcg which I was sure would help. But did it? Not so much.

I felt the same horrific side effects I had felt before on the 75mcg. It was almost as if I felt worse than I had without the medication all together. Once again, my endo took me off of the Synthroid and suggested that I be put on an all natural t-4 med. I liked the idea of it being “natural,” and was ready to try it out. I waited another two weeks for the Synthroid to get out of my system, and was sent the natural capsules in the mail.  This time, my dosage was 12.5mcg, so I knew that my road to recovery would be a slow but steady process.

This process did steal my summer, but I have decided to not dwell on that fact. I believe it’s pointless to get stuck on the past and remain miserable because of the time wasted. Hindsight is 20/20, I guess. All I know is that I have been on my natural t-4 medication for about a month, and I am feeling better. (Hence the name of my column, “Tea(-4) Time with Tracy”) I have learned that this process will not occur overnight. I didn’t get ill overnight, so why should I feel better overnight? I now understand that it may be a slow, challenging process, but I’m okay with that. Although you might think that I’d be a complete pessimist coming out of this whole scenario, for I am not. It is actually quite the opposite…I find myself leaning toward being optimistic. Of course the past has made me the person I am today, but I refuse to hold it against myself. I am on the road to recovery and it has never felt better…

Sending much love and support your way,

Tracy <3

 

Be Sociable, Share!

Follow Dear Thyroid on Twitter/@DearThyroid | See our Facebook Page | Become a Fan on Facebook | Join our Facebook Group

You Can Create a Dear Thyroid Profile and share with friends!

Reader Feedback

One Response to “Tea(-4) Time with Tracy: Week of September 18th”

  1. Denise says:

    Boy I wish that I understood how I was feeling. I’ve been on Armour 60 + 15 mcg per day for awhile now. All summer I felt great, the occasional blue mood included but there were other circumstances that I believe led to those. Now that September has arrived and autumn weather is looming large, I am starting to feel not so great. More blue moods than I care to have, my knees are aching and I feel blah, actually so very tired this past weekend when I had been sleeping just fine. I’m heading home to the U.S. in a few weeks and am looking forward to having my levels tested. I really hate having Hashimoto’s more than ever. I just want to feel good without these drastic drops. It seems as though I go from feeling really good to suddenly feeling not so good. Does anyone out there have “burning tongue syndrome”? I’ve had my 2nd bout of it for 3 months now. The 1st time lasted this long then suddenly went away. My endo tells me that it isn’t related to my thyroid disease. I think it is.

Leave a Reply

Comments are moderated in an effort to control spam. If you have a previously approved Comment, this one should go right through. Thanks for your patience!